MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00566490
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Death (1802); Peritonitis (2252)
Date of Event 11/25/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report# 3005099803-2020-06245 for the first endovive safety peg push method and manufacturer report# 3005099803-2020-06244 for the second endovive safety peg push method.It was reported to boston scientific corporation that an endovive safety peg push method was placed during a percutaneous endoscopic gastrostomy (peg) placement procedure performed on (b)(6) 2020.According to the complainant, during the procedure, as they were pulling the peg tube through the stoma, the peg tube detached.The detached peg tube was retrieved using a snare.A second endovive safety peg push method was opened and used; however, the same thing happened.After the second attempted placement of the peg tube the stomach could no longer be insufflate.It was noted that the air was escaping into the cavity (stomach wall).The procedure was stopped because the physician could no longer insufflate.In lieu of the peg tube, a nasogastric (ng) tube was inserted into the patient.Reportedly, the patient developed pneumoperitonitis.It could not be confirmed if the pneumoperitonitis was treated.On (b)(6) 2020, the patient died.There is no information regarding the cause of the patient's death, and autopsy results were not made available.Reportedly the patient had cancer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (patient codes): problem code 2252 captures the reportable event of peritonitis.Problem code 1802 captures the reportable event of death.Block h6 (device codes): problem code 2907 captures the reportable event of peg tube detached.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11 (correction): the manufacturing site address in section g has been corrected (mfr site address 1, mfr site city, mfr site state, mfr site zip/post code).

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11049616
Report Number3005099803-2020-06245
Device Sequence Number19091086
Product Code KNT
UDI-Device Identifier08714729748410
UDI-Public08714729748410
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberM00566490
Device Catalogue Number6649
Device Lot Number0026081004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age68 YR